Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 192, NWS Norman, OK

May 19, 2018Jackson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 19, 2018, 3:22 PM CDT for Jackson County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2018, 3:22 PM CDT (20:22 UTC)
Expired
May 19, 2018, 4:00 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Jackson County, OK

The radar

The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 2:30 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
1934 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:26 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 19, 12:26 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1226 PM CDT Sat May 19 2018

.DISCUSSION...
Please see the 18Z aviation discussion below.

&&

.AVIATION...
Thunderstorms are still expected to develop this afternoon through
this evening over many of the terminals. Some of the storms will
be strong to severe, but have not mentioned any GR for now. MVFR
CIGS will also be possible, along with reduced vsby to less than
2SM due to heavy rainfall. The heaviest activity will come to an
end around 06Z, although some storms will remain possible as late
as 08Z over KOKC/KOUN and KSPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  62  77  63  83 /  60  40  30  30
Hobart OK         60  77  63  84 /  70  30  30  30
Wichita Falls TX  65  79  65  85 /  70  50  30  30
Gage OK           53  76  59  82 /  20  20  30  30
Ponca City OK     59  77  60  84 /  60  20  20  20
Durant OK         68  84  67  87 /  30  20  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

99/99/03
Hazardous weather outlook, May 19, 12:30 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1230 PM CDT Sat May 19 2018

OKZ004>048-050>052-TXZ083>090-201500-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1230 PM CDT Sat May 19 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is an Enhanced Risk of severe thunderstorms this afternoon
and evening across parts Oklahoma and western north Texas.

.Location...
The eastern edge of the Enhanced Risk area is generally along a
line from Seymour, Texas to Wichita Falls to Lawton to Oklahoma
City and Stillwater. The western edge extends from Cherokee to
Erick and Childress, Texas.

A Slight Risk area surrounds the moderate risk area and generally
covers all of northwestern Oklahoma and areas north and west of a
Seminole to Ardmore line. A Marginal Risk area covers the area
north and west of an Atoka to Durant line.

.Timing...
Most likely time for severe storms will be from 3 pm through 3 am
Sunday morning.

.Impacts...
Damaging wind gusts to 70 mph and golf ball size hail will be the
main hazards. Baseball size hail is possible across mainly north
central Oklahoma. A few tornadoes will also be possible, mainly
across north central Oklahoma during the afternoon and early
evening.

Some of the storms today will produce locally heavy rainfall which
may result in some flooding.

.Discussion...
An outflow boundary was located across far northern Oklahoma.
This boundary will be a focus for thunderstorm development by
mid- afternoon. A few of these storms will likely become severe
with large hail and damaging wind gusts.

A dryline across the central Texas panhandle will also be a focus
for additional thunderstorm development during the mid to late
afternoon hours. These storms will then move east into western and
southwestern Oklahoma and western north Texas and will have the
potential to produce large hail and damaging wind gusts.

Storms are expected to become more widespread during the evening
hours and will likely develop into a large complex that moves
south and east across much of Oklahoma and western north Texas
overnight. As this occurs, the main hazard will become damaging
winds with some hail. The overall intensity of the storms is
expected to gradually decrease after midnight as the storms move
into southern and southeastern Oklahoma.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorm chances will continue Sunday through Friday across
parts of Oklahoma and north Texas. A few storms through this time
frame may be strong to severe.

.Heavy Rainfall and Flash Flooding...
Locally heavy rainfall of 1 to 2 inches in a short period of time
from slowly moving thunderstorms may cause flash flooding in a
few locations across Oklahoma and north Texas Sunday through
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 19, 2:38 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
238 PM CDT SAT MAY 19 2018

OKZ011-015-017-192030-
Major OK-Dewey OK-Blaine OK-
238 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR south central Major...eastern
Dewey and northwestern Blaine Counties Until 330 PM CDT...

AT 237 PM CDT, a strong thunderstorm was located 6 miles west of
Oakwood, moving northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...

Locations impacted include...
Canton, Longdale, Oakwood, Canton Lake, Southard and Hucmac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3585 9880 3595 9892 3631 9863 3606 9834
TIME...MOT...LOC 1937Z 227DEG 31KT 3596 9881

03
Local storm report, May 19, 2:40 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             PERRY                   36.29N 97.29W
05/19/2018  M1.26 INCH       NOBLE              OK   TRAINED SPOTTER

&&

DW
Special weather statement, May 19, 2:47 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
247 PM CDT SAT MAY 19 2018

OKZ008-192015-
Kay OK-
247 PM CDT SAT MAY 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kay County Until 315
PM CDT...

AT 246 PM CDT, a strong thunderstorm was located near Ponca City,
moving east at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Ponca City, Kaw City, Kildare and Kaw Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3678 9676 3678 9679 3677 9679 3677 9682
      3674 9683 3675 9687 3675 9689 3668 9693
      3669 9702 3670 9704 3667 9707 3667 9714
      3680 9716 3696 9675
TIME...MOT...LOC 1946Z 250DEG 25KT 3675 9706

03
Local storm report, May 19, 2:50 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             BLACKWELL               36.80N 97.28W
05/19/2018  E0.88 INCH       KAY                OK   EMERGENCY MNGR

&&

DW
Local storm report, May 19, 3:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             5 ESE LUCIEN            36.26N 97.37W
05/19/2018  M1.85 INCH       NOBLE              OK   TRAINED SPOTTER

            TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
            AT 257 PM.

0221 PM     HAIL             5 E LUCIEN              36.27N 97.37W
05/19/2018  M1.65 INCH       NOBLE              OK   TRAINED SPOTTER

            TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
            AT 254 PM.

0223 PM     HAIL             3 WSW PERRY             36.28N 97.34W
05/19/2018  M1.58 INCH       NOBLE              OK   TRAINED SPOTTER

            TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
            AT 248 PM.

0224 PM     HAIL             3 WSW PERRY             36.28N 97.33W
05/19/2018  M1.45 INCH       NOBLE              OK   TRAINED SPOTTER

            TIME OF HAIL FALL ESTIMATED. FOUND ON GROUND AND MEASURED
            AT 245 PM.

&&
Local storm report, May 19, 3:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT SAT MAY 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             5 ESE LUCIEN            36.25N 97.37W
05/19/2018  M1.95 INCH       NOBLE              OK   TRAINED SPOTTER

            TIME OF HAIL FALL ESTIMATED. STILL 1.95 INCH HAIL STONES
            MEASURED APPROXIMATELY 45 MINUTES AFTER HAIL FELL.

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:49 PM CDTSevere Thunderstorm WarningOUNHarper41 min
May 18, 8:10 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward65 min
May 18, 8:16 PM CDTSpecial Weather StatementOUNBeckham29 min
May 18, 8:41 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon49 min
May 18, 8:49 PM CDTSpecial Weather StatementOUNBeckham, Roger Mills41 min
May 18, 9:15 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods45 min
May 18, 9:16 PM CDTSpecial Weather StatementOUNCuster29 min
May 18, 9:19 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Jackson, Kiowa, Washita41 min
May 18, 9:59 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita46 min
May 18, 10:15 PM CDTSpecial Weather StatementOUNAlfalfa30 min
May 18, 10:18 PM CDTSpecial Weather StatementOUNCuster, Dewey27 min
May 18, 10:33 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant, Woods42 min
May 18, 10:42 PM CDTSpecial Weather StatementOUNGarfield33 min
May 18, 11:13 PM CDTSpecial Weather StatementOUNGarfield32 min
May 18, 11:14 PM CDTSpecial Weather StatementOUNGrant31 min
May 18, 11:24 PM CDTSpecial Weather StatementOUNBlaine, Major36 min
May 18, 11:26 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble49 min
May 19, 12:11 AM CDTSpecial Weather StatementOUNKay, Noble34 min
May 19, 12:48 AM CDTSpecial Weather StatementOUNKay27 min
May 19, 1:25 PM CDTSpecial Weather StatementOUNGarfield35 min
May 19, 1:33 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan, Noble42 min
May 19, 1:45 PM CDTSpecial Weather StatementOUNGrant30 min
May 19, 2:06 PM CDTSevere Thunderstorm WarningOUNGarfield, Kay, Noble39 min
May 19, 2:08 PM CDTSevere Thunderstorm WarningOUNGrant, Kay44 min
May 19, 2:36 PM CDTSpecial Weather StatementOUNJackson24 min
May 19, 2:38 PM CDTSpecial Weather StatementOUNMajor52 min
May 19, 2:42 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson48 min
May 19, 2:47 PM CDTSpecial Weather StatementOUNKay28 min
May 19, 2:47 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson43 min
May 19, 3:09 PM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Major38 min
May 19, 3:12 PM CDTAreal Flood AdvisoryOUNHarmon, Jackson3 hr
May 19, 3:24 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa36 min
May 19, 3:26 PM CDTSevere Thunderstorm WarningOUNJackson27 min
May 19, 3:40 PM CDTFlash Flood WarningOUNHarmon, Jackson6 hr
May 19, 3:46 PM CDTSpecial Weather StatementOUNGarfield14 min
May 19, 3:50 PM CDTSpecial Weather StatementOUNGrant25 min
May 19, 3:56 PM CDTSpecial Weather StatementOUNJackson34 min
May 19, 3:58 PM CDTSpecial Weather StatementOUNKiowa32 min
May 19, 3:58 PM CDTSevere Thunderstorm WarningOUNGrant, Kay47 min
May 19, 4:01 PM CDTSpecial Weather StatementOUNKiowa29 min
May 19, 4:31 PM CDTSpecial Weather StatementOUNHarmon29 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningOUNHarmon39 min
May 19, 4:39 PM CDTSevere Thunderstorm WarningOUNGrant, Kay22 min
May 19, 4:46 PM CDTSpecial Weather StatementOUNKiowa29 min
May 19, 4:56 PM CDTSpecial Weather StatementOUNPayne34 min
May 19, 5:02 PM CDTAreal Flood AdvisoryOUNHarmon, Jackson3 hr
May 19, 5:13 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson47 min
May 19, 5:45 PM CDTFlash Flood WarningOUNHarmon, Jackson3 hr
May 19, 6:03 PM CDTSevere Thunderstorm WarningOUNMajor, Woods, Woodward42 min
May 19, 6:05 PM CDTSpecial Weather StatementOUNDewey25 min
May 19, 6:09 PM CDTSevere Thunderstorm WarningOUNJackson51 min
May 19, 6:23 PM CDTSpecial Weather StatementOUNKay37 min
May 19, 6:24 PM CDTSpecial Weather StatementOUNGarfield36 min
May 19, 6:24 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman51 min
May 19, 6:26 PM CDTSpecial Weather StatementOUNLogan19 min
May 19, 6:40 PM CDTSevere Thunderstorm WarningOUNWoodward18 min
May 19, 6:40 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods50 min
May 19, 6:43 PM CDTSevere Thunderstorm WarningOUNGarfield25 min
May 19, 6:53 PM CDTTornado WarningOUNMajor37 min
May 19, 6:55 PM CDTSevere Thunderstorm WarningOUNWoods35 min
May 19, 3:15 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman45 min
May 19, 3:47 PM CDTFlash Flood WarningOUNHardeman6 hr
May 19, 5:04 PM CDTSpecial Weather StatementOUNHardeman26 min
May 19, 5:34 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman41 min
May 19, 5:56 PM CDTSpecial Weather StatementOUNHardeman34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.